MAUDE Adverse Event Report: XIAMEN WORLD GEAR SPORTS GOODS CO., LTD DRIVE DEVILBISS HEALTHCARE; BED, AC-POWERED ADJUSTABLE HOSPITAL

XIAMEN WORLD GEAR SPORTS GOODS CO., LTD DRIVE DEVILBISS HEALTHCARE; BED, AC-POWERED ADJUSTABLE HOSPITAL
Model Number P903
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Head Injury (1879)
Date of Event 01/01/2024
Type of Reportable Event Death
Event or Problem Description
Drive devilbiss healthcare was notified of an incident involving an electric homecare bed by the end user's sister, who reported that the end user was trying a new bed and fell out of it.The end user's sister believes the space between the top and bottom bed rails is too far apart, and that the bed is too narrow, and that those issues caused the end user to fall out of the bed.There was no report of any defect or malfunction of the bed.The end user sustained a neck injury and bruises, and was taken to the hospital and released that evening.The sister also reported that the end user could not move her head and was slurring her words, which she did not do before.The end user passed away 2 days after the incident.The end user's sister will not return the device for evaluation.An update will be filed if additional information becomes available.
 
Additional Manufacturer Narrative
We checked and reviewed the device history record for bed p903 (sn: (b)(6).It was manufactured in accordance with the device's dmr and it has passed all tests according to the requirements of iec60601-2-52.This bed was manufactured by world gear (manufacturer) and put into the market for use by world gear's customer (importer) for over 7 years.As the brand (drive devilbiss healthcare) belongs to the importer, it is importer's responsibility to inform or train the caregivers how to operate the device and the general attention and risk about the use of this device.As the end user won't return the bed for evaluation, per our analysis and evaluation based on the records and test reports, we believe that the event was caused by misuse.

Brand Name
DRIVE DEVILBISS HEALTHCARE
Common Device Name
BED, AC-POWERED ADJUSTABLE HOSPITAL
Manufacturer (Section D)
XIAMEN WORLD GEAR SPORTS GOODS CO., LTD
no. 27-29 north 2nd road,
xinglin, jimei district
xiamen, fujian 36102 2
CH  361022
Manufacturer (Section G)
XIAMEN WORLD GEAR SPORTS GOODS CO., LTD
no. 27-29 north 2nd road,
xinglin, jimei district
xiamen, fujian 36102 2
CH   361022
Manufacturer Contact
lisa huang
no. 27-29 north 2nd road,
xinglin, jimei district
xiamen, fujian 36102-2
CH   361022
MDR Report Key18842990
Report Number3004168774-2024-00001
Device Sequence Number20916037
Product Code FNL
UDI-Device Identifier00822383787350
UDI-Public822383787350
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberP903
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2024
Initial Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/02/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale